Alert archive / Oregon / High Wind Warnings in 2010

High Wind Warning 23, NWS Medford, OR

April 1, 2010Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Apr 1, 2010, 3:27 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 2, 2010, 5:00 AM PDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2010, 3:27 PM PDT (22:27 UTC)
In effect from
Apr 2, 2010, 5:00 AM PDT
Expired
Apr 2, 2010, 11:07 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:29 AM PDTNON-TSTM WND GST 512 Se Coos Bay, ORWINDS STARTED PICKING UP AROUND 630AM
Apr 2, 7:47 AM PDTNON-TSTM WND GST 512 Se Coos Bay, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS76 KMFR 012227
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
327 PM PDT THU APR 1 2010

...VERY WINDY FRIDAY...

.A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE REGION FRIDAY.

ORZ029-012330-
/O.CAN.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/
KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
327 PM PDT THU APR 1 2010

...HIGH WIND WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE HIGH
WIND WATCH.

WHILE IT WILL BE BREEZY FRIDAY...WARNING CRITERIA SPEEDS ARE NO
LONGER EXPECTED.

$$

ORZ021-022-021200-
/O.UPG.KMFR.HW.A.0010.100402T1200Z-100402T1900Z/
/O.NEW.KMFR.HW.W.0023.100402T1200Z-100402T1900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
327 PM PDT THU APR 1 2010

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO NOON PDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: EARLY FRIDAY MORNING TO NOON.

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: THE STRONG WINDS WILL AFFECT AREAS ALONG AND NEAR
  HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED,
ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ031-021200-
/O.UPG.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/
/O.NEW.KMFR.HW.W.0024.100402T2100Z-100403T0300Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
327 PM PDT THU APR 1 2010

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST OF
  HIGHWAY 31.

* IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG CROSSWINDS ON
  HIGHWAYS 31...140...AND 395 IN THE WATCH AREA. LOCAL DAMAGE IS
  POSSIBLE DUE TO THE STRONG WINDS. WINDS WILL ALSO BE ACCOMPANIED
  BY LIGHT SNOW WHICH MAY MAKE TRAVEL EVEN MORE DIFFICULT WITH
  LOWERED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED,
ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ084-085-021200-
/O.UPG.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/
/O.NEW.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS
327 PM PDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG CROSSWINDS ON
  HIGHWAYS...139...399...AND 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-021200-
/O.NEW.KMFR.WI.Y.0020.100402T1500Z-100403T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
327 PM PDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT FRIDAY. 

* TIMING: FRIDAY MORNING THROUGH EARLY EVENING.
 
* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG WINDS ON
  HIGHWAYS...PARTICULARLY ALONG INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083-021200-
/O.NEW.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
327 PM PDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. 


* TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG WINDS ON HIGHWAY
  97. IN ADDITION...SNOW IS EXPECTED ACROSS THE AREA WHICH COULD
  RESULT IN LOWERED VISIBILITIES WITH THE COMBINATION OF SNOW AND
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SUGDEN
2 follow-up statements
334 
WWUS76 KMFR 021010
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PDT FRI APR 2 2010

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE COAST AND 
PARTS OF INLAND SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY.

ORZ021-022-021815-
/O.CON.KMFR.HW.W.0023.100402T1200Z-100402T1900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
310 AM PDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

* TIMING: EARLY THIS MORNING TO NOON.

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: THE STRONG WINDS WILL AFFECT AREAS ALONG AND NEAR 
  US HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ031-021815-
/O.CON.KMFR.HW.W.0024.100402T2100Z-100403T0300Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
310 AM PDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
   TO 8 PM PDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST 
  OF HIGHWAY 31. 

* IMPACTS: THERE WILL BE STRONG CROSSWINDS ON US HIGHWAY 395 AND
  STATE HIGHWAYS 31 AND 140. LOCAL DAMAGE IS POSSIBLE DUE TO THE
  STRONG WINDS. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH
  WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-021815-
/O.CON.KMFR.WI.Y.0020.100402T1500Z-100403T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
310 AM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
   PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

* TIMING: THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WITH THE
  HIGHEST WINDS NEAR WEED.

* IMPACTS: THE STRONG WINDS WILL AFFECT INTERSTATE 5 AND US
  HIGHWAY 97 AS WELL AS STATE HIGHWAY 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083>085-021815-
/O.CON.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS
310 AM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
  8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  50 MPH. 

* IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL AS
  STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED BY
  LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
836 
WWUS76 KMFR 021807
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1107 AM PDT FRI APR 2 2010

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE COAST AND PARTS
OF INLAND SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY.

ORZ021-022-021915-
/O.CAN.KMFR.HW.W.0023.000000T0000Z-100402T1900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1107 AM PDT FRI APR 2 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS PUSHED THROUGH THE AREA AND WINDS WILL WEAKEN
THROUGH THE AFTERNOON.

$$

ORZ031-030300-
/O.EXT.KMFR.HW.W.0024.100402T1807Z-100403T0300Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
1107 AM PDT FRI APR 2 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* TIMING: NOW THROUGH EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST 
  OF HIGHWAY 31. 

* IMPACTS: THERE WILL BE STRONG CROSSWINDS ON US HIGHWAY 395 AND 
  STATE HIGHWAYS 31 AND 140. LOCAL DAMAGE IS POSSIBLE DUE TO THE 
  STRONG WINDS. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW 
  WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ083-084-030300-
/O.EXT.KMFR.WI.Y.0020.100402T1807Z-100403T0300Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS
1107 AM PDT FRI APR 2 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: NOW THROUGH EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  50 MPH. 

* IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL 
  AS STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED 
  BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO 
  LOWER VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-030000-
/O.CON.KMFR.WI.Y.0020.000000T0000Z-100403T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1107 AM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING: NOW THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WITH THE 
  HIGHEST WINDS NEAR WEED. 

* IMPACTS: THE STRONG WINDS WILL AFFECT INTERSTATE 5 AND US 
  HIGHWAY 97 AS WELL AS STATE HIGHWAY 99. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-030300-
/O.CON.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
1107 AM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: NOW THROUGH EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  50 MPH. 

* IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL 
  AS STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED 
  BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO 
  LOWER VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SUGDEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 1, 8:40 AM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 1, 8:40 AM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PDT THU APR 1 2010

.DISCUSSION...

MADE A VERY MINOR AND SUPERFICIAL UPDATE THIS MORNING FOR THE
MENTION OF ISOLATED AND LIGHT SNOW SHOWERS. -SN WAS REPORTED THIS
MORNING AT KMFR AND KAAT. FIRST OFF...IN THE ROGUE VALLEY THIS
SNOW ACTIVITY WILL BE SHORT LIVED THIS MORNING...IN FACT...LOOKING
OUTSIDE ONE CAN SEE BREAKS IN THE CLOUDS. FURTHER EAST ACROSS
MODOC COUNTY...EXTREME EASTERN KLAMATH COUNTY...AND ACROSS CENTRAL
AND SOUTHERN LAKE COUNTY...THE THREAT OF ISOLATED LIGHT SNOW
SHOWERS WILL CONTINUE TODAY. LOOKING AT THE SATELLITE WATER VAPOR
CHANNEL DEPICTS A VERY WEAK AND SUBTLE SHEAR VORTICITY ZONE MOVING
ACROSS THE AREA WHICH WAS PICKED UP BY THE NAM MODEL. QPF FIELDS
FROM THE NAM...RUC...GFS...AND ECMWF ALL INDICATE SOME SNOW
ACTIVITY ACROSS THE AFOREMENTIONED COUNTIES SO HAVE BUMPED UP POPS
IN THAT AREA TO THE SLIGHT CATEGORY. OTHERWISE...THE REST OF THE
FORECAST LOOKS ON TRACK WITH NUMEROUS HAZARDS TO CONSIDER TODAY IN
ASSOCIATION WITH THE COLD FRONT COMING ONSHORE TOMORROW. A BUSY WX
PATTERN INDEED FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.AVIATION...

PREDOMINATELY VFR CIGS PREVAIL THIS MORNING ACROSS THE TERMINALS
WITH THE EXCEPTION OF KRBG WHERE IFR CIGS IN ASSOCIATION WITH LOW
CLOUDS IN THE UMPQUA BASIN EXIST. EXPECT IMPROVING CONDITIONS AT
KRBG BY MID MORNING. VFR IS FORECAST ELSEWHERE FOR THE REST OF THE
DAY. MVFR CIGS LIKELY ALONG THE COAST TOMORROW MORNING AS A COLD
FRONT MOVES ACROSS AND PRECIPITATION COMES ASHORE. LOW LEVEL WIND
FIELDS LOOK TO BE STRONG AHEAD OF THE COLD FRONT SO WIND SPEED
SHEAR IS A POSSIBILITY FOR TOMORROW MORNING AND TO A LESSER
EXTENT SPREADING INLAND THROUGH THE DAY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 432 AM PDT THU APR 1 2010/

DISCUSSION...WEAK SHORTWAVE EXITING THE REGION TO THE EAST THIS
MORNING BEING REPLACED BY WEAK HIGH PRESSURE BUILDING IN FROM THE
PACIFIC. THIS WILL RESULT IN DRY WEATHER TODAY. LOW CLOUDS
LINGERING IN SOME AREAS THIS MORNING SHOULD GIVE WAY TO SOME
SUNSHINE.

BUT THE DRY WEATHER WILL BE SHORT-LIVED. IR AND WATER VAPOR
IMAGERY SHOWING ANOTHER STORM TAKING SHAPE NEAR 55N 150W. PLENTY
OF MOISTURE WILL COME NORTHWARD INTO THIS SYSTEM AND WILL
ACCOMPANY A STRONG COLD FRONT INTO THE COAST LATE TONIGHT INTO
FRIDAY. SOUTH GALES WILL DEVELOP OVER THE COASTAL WATERS AHEAD OF
THE FRONT TONIGHT...THEN GUSTY WINDS WILL MOVE INLAND FRIDAY
MORNING...SPREADING TO THE EAST SIDE BY FRIDAY AFTERNOON. AS A
RESULT...A HIGH WIND WATCH IS UP FOR THE COASTAL ZONES AS WELL AS
MOST OF THE EAST SIDE. WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH. GUSTS COULD REACH 70 MPH OVER THE HIGHER TERRAIN.
RAINFALL WILL BE HEAVY ALONG THE COAST WITH THIS SYSTEM...ON THE
ORDER OF 1 TO 2 INCHES WITH LOCALLY 3 INCHES OVER THE TYPICALLY
FAVORED LOCATIONS OF SOUTHERN CURRY COUNTY. THE RAIN WILL BE
FALLING ON ALREADY SATURATED GROUND AND WILL CAUSE COASTAL RIVERS
TO RISE AGAIN FRIDAY. THIS WILL NEED TO BE MONITORED BY FUTURE
SHIFTS FOR THE POTENTIAL FOR FLOODING...ESPECIALLY THE COQUILLE
RIVER AT COQUILLE. ANOTHER ELEMENT TO THIS STORM WILL BE SNOW
POTENTIAL. SNOW LEVELS WILL BE AROUND 4000 FEET FOR THIS
EVENT...BUT AS WARM ADVECTION PRECIPITATIONS MOVES IN AHEAD OF
THE COLD FRONT FRIDAY...SHELTERED VALLEYS AND CANYONS OVER
PORTIONS OF WESTERN SISKIYOU COUNTY AND ALSO IN AND AROUND MOUNT
SHASTA CITY MAY BEGIN AS SNOW BEFORE A CHANGEOVER TO RAIN. A
WINTER STORM WATCH HAS BEEN HOISTED FOR ELEVATIONS ABOVE 4000 FEET
IN ZONES 80...82 AND 83 IN CALIFORNIA AS WELL AS ZONE 30 IN OREGON
WHERE THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW. THE SNOW
WILL BE ACCOMPANIED BY STRONG WINDS AS WELL...WHICH WILL CAUSE
LOWERED VISIBILITY WITH BLOWING AND DRIFTING OF SNOW. AMOUNTS OVER
THE CASCADES WILL BE 6 TO 12 INCHES WITH THE HIGHEST AMOUNTS
AROUND CRATER LAKE.

THE FRONT WILL PUSH EAST OF THE AREA QUICKLY FRIDAY EVENING AND
WESTERLY ONSHORE FLOW WILL KEEP SHOWERS GOING INTO THE NIGHT FOR
THE CASCADES AND THE WEST SIDE...BUT SHOWERS SHOULD DIMINISH
FRIDAY NIGHT OVER THE EAST SIDE AND WINDS WILL DIE DOWN. A BRIEF
BREAK IS EXPECTED SATURDAY...BUT THE NEXT STORM WILL TAKE AIM AT
THE COAST LATE SATURDAY NIGHT INTO SUNDAY. UNSETTLED WEATHER WILL
CONTINUE INTO EARLY NEXT WEEK...WITH THE NEXT BREAK LIKELY MONDAY
NIGHT INTO TUESDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     ORZ030.
     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     ORZ029-031.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     ORZ021-022.

CA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     CAZ084-085.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     ABOVE 4000 FEET FOR CAZ080-082.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH SATURDAY
     AFTERNOON FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT FRIDAY
     FOR PZZ350-356.
     GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ370-376.

SUGDEN
Hazardous weather outlook, Apr 1, 5:48 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PDT THU APR 1 2010

ORZ021-022-021300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT EARLY MORNING FRIDAY THROUGH
FRIDAY AFTERNOON...SEE WIND PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-021300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FRIDAY MORNING...SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-ORZ029-031-021300-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-CENTRAL AND EASTERN LAKE COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY
EVENING...SEE WIND MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-083-021300-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT EARLY FRIDAY MORNING FOR
PORTIONS OF WESTERN AND SOUTH-CENTRAL SISKIYOU COUNTY ABOVE 4000
FEET ELEVATION AND NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY
THROUGH FRIDAY AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-021300-
CENTRAL SISKIYOU COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHEAST WINDS NEAR WEED ARE EXPECTED TO INCREASE TO 20 TO 30
MILES PER HOUR WITH GUSTS NEAR 50 MILES PER HOUR STARTING FROM
EARLY MORNING FRIDAY THROUGH AFTERNOON...WINDS WILL SHIFT WEST AND
DECREASE BY FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:27 AM PDTGale WatchMFR11 hr
Apr 1, 3:27 AM PDTHazardous Seas WatchMFR11 hr
Apr 1, 4:17 AM PDTWinter Storm WatchMFRKlamath, Lake11 hr
Apr 1, 2:28 PM PDTGale WarningMFR21 hr
Apr 1, 2:28 PM PDTHazardous Seas WarningMFR49 hr
Apr 1, 3:27 PM PDTHigh Wind WarningMFRLake29 hr
Apr 1, 3:40 PM PDTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake25 hr
Apr 1, 3:40 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath34 hr

Nearby

High Wind Warnings in Oregon, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.